Myopericarditis After the Pfizer Messenger Ribonucleic Acid Coronavirus Disease Vaccine in Adolescents

J Pediatr. 2021 Nov;238:317-320. doi: 10.1016/j.jpeds.2021.06.083. Epub 2021 Jul 3.

Abstract

Reports have emerged of myocarditis and pericarditis predominantly after the second dose of the coronavirus disease messenger ribonucleic acid vaccine. We describe 13 patients aged 12-17 years who presented with chest pain within 1 week after their second dose of the Pfizer vaccine and were found to have elevated serum troponin levels and evidence of myopericarditis.

Keywords: COVID-19 vaccine; myocarditis.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • BNT162 Vaccine
  • COVID-19 / epidemiology
  • COVID-19 / prevention & control*
  • COVID-19 Vaccines / adverse effects*
  • Child
  • Female
  • Humans
  • Incidence
  • Male
  • Myocarditis / epidemiology
  • Myocarditis / etiology*
  • Pandemics
  • Pericarditis / epidemiology
  • Pericarditis / etiology*
  • Retrospective Studies
  • SARS-CoV-2 / immunology*
  • Vaccination / adverse effects*
  • Vaccines, Synthetic / adverse effects*
  • Washington / epidemiology

Substances

  • COVID-19 Vaccines
  • Vaccines, Synthetic
  • mRNA Vaccine
  • BNT162 Vaccine